Doctor insights on:
Yes: you can. By PPI you mean proton inhibitor? ...Read more
A monthl or so ago I took mycelex for possible oral thrush and since around that time my uvula touches my tounge ?
May still be Infxn:
Is your uvula painful and red? If so, it is most likely a uvulitis (inflamed uvula). Since the uvula is suspended from the top of your mouth, any inflammation can cause it to hang down more than usual. Sometimes it can even touch the tongue. Have you been back to your medical provider, since being prescribed the Mycelex? Have the other symptoms in your mouth resolved? If not, I recommend going back to your medical provider for additional assessment, since you may have some other type of infection that needs to be treated.
If your uvula is swollen and pale/translucent them you could have something that’s known as uvular hydrops. Its considered translucent if you could easily shine a light through it (but please don’t try shining a light through your uvula). Uvular hydrops occurs when clear fluid collects in your uvula, most commonly a result of either a moderate to severe allergic reaction or something that’s called hereditary angioedema (very rare, typically caused by an enzyme deficiency and shows up when you are given certain medications, like an ACE Inhibitor, which is a blood pressure medication, and sometimes NSAIDs, like Motrin/Ibuprofen/Advil/Naproxen). If this is the first time this has ever happened, it is most likely not hereditary angioedema. Most times we are unable to determine the cause of uvular hydrops, termed Idiopathic Uvular Hydrops. Uvular hydrops is a self-limiting condition, meaning it will go away on its own and you don’t need any medications to treat it.
Whichever one this may be, the most important thing to remember, is that a swollen uvula can block off your airway, making it difficult to breath. I don’t want to frighten you, but I just want you to be aware that in RARE cases, this can occur. If your uvula starts becoming more swollen, seek medical care immediately (ie. go to an Emergency Department). If you are having trouble swallowing solid foods, at the very least, stay hydrated with water, diluted Gatorade, etc; and you can also try supplement shakes for calories (drinks like Ensure or the equivalent).
If you have no change within the next 3-5 days, I recommend seeing your medical provider for further assessment/treatment. If this worsens, I recommend going to an emergency department.
Good luck and please don’t hesitate to contact us again with any further questions or concerns.
Dr. Jen Smith ...Read more
Is it safe to take diflucan and mycelex troche at the same time i came down with thrush and was put on mycelex 10 mg troche 5 times a day for 14 days now its 2 days latter and I have a yeast infected my dr called in diflucan 150 mg 1 every other day for 3
I have oral thrush can i still eat normal my doctor said no diet restriction i miss juice,pizza fruit can i still eat that stuff i am on mycelex (clotrimazole)?
Lotrimin (clotrimazole) ultra: can be purchased OTC.Get a more detailed answer ›
I think my son has ringworm and now I have a small one on my face. Can you prescribe medication. We have been already using lotrimin (clotrimazole) but need stronger?
Two issues: The public HT site does not offer diagnosis and or treatment.If you can find a HT prime doc that will accept you, some of those services are possible.Read the site info. If your assumption is correct, lotrimin (clotrimazole) applied twice a day is adequate for ringworm, but may require more than a week to see any change. Treatments for ringworm will not help a skin problem caused by something else. ...Read more
Have tinea pedis on one foot. I apply Clotrimazole. Use the same sandals, even if I applied the medication and wear the same sandals does it reinfect?
Low but real risk: With sandals, there is a small but present risk of reinfection from wearing them. Because they are so open to air, the risk is much less than say, tennis shoes, where fungal spores are much more apt to thrive in the dark and moist environment. ...Read more
I've got pid, just finished medication. Now I have thrush, inserted a clotrimazole pessary last night now have heavy bleeding & cramps?
I have an infection of tinea pedis on my left foot. I have Clotrimazole as prescription. Should I wear socks after applying the medication?
Presence or absence : Presence or absence of Socks does not matter. Apply as directed. ...Read more
My sister stopped taking beta micoter (clotrimazole&betameth.) when the symptoms of tinea pedis stopped now she can use the same or more potent drug?
How do I cure a yeast infection when I am allergic to the over-the-counter drugs like Monistat and gynelotrimin (clotrimazole)?
there are other medications such as Diflucan (fluconazole) that are prescribed by physicians if there is evidence of infection by yeast. Allergy to Monistat is very rare, but possible. Please visit your doctor to confirm the diagnosis and seek treatment if needed. ...Read more
On clotrimazole for 3 weeks. Some improvement in tongue. Blood tests fine. Nonsmoker. Would different drug be better for oral thrush.
I was ttc and I used lotrisone (clotrimazole and betamethasone) cream groin area 3days before ttc. If pregnant will it hurt baby since its a category c drug? How long is it in body?
Topical creams: Tolnafate is a topical steroid - betamethasone - and clotrimazole is a topical antifungal cream. They have different applications, though sometimes topical steroids are used in combination with topical antifungals. You should discuss with your provider or a dermatologist. ...Read more
Depends: It depends on what you are treating. Common concentrations of topical preparations are 1% and 2%. The lower dose is recommended for tinea infection while the higher strength is recommended for candidiasis. Ask your doctor or pharmacist to recommend the strength appropriate for your condition. Good luck! ...Read more
Fungal Infection: Clotrimazole is an antifungal agent that will only help to treat your barber's itch if you have a super infection with fungus. Ordinarily barber's itch is an inflammatory reaction caused by the misdirected growth of hairs between the skin layers due to shaving/plucking/waxing. Medications generally will not help. ...Read more
You could: but they are both anti fungal creams, so I'm not sure what extra benefit you would obtain. ...Read more